MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL D100 NEWBORN HOLLOW FIBER MEMBRANE OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL D100 NEWBORN HOLLOW FIBER MEMBRANE OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number D100 PHISIO
Medical Device Problem Code Medical Gas Supply Problem (2985)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sorin group (b)(4) manufactures the kids d100 neonatal oxygenator.The incident occurred in (b)(6).The involved oxygenator is not available for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not available.
 
Event or Problem Description
Sorin group (b)(4) has received a report that, after 1 hour of usage during a procedure, the oxygen partial pressure was 60 mmhg.The procedure was completed.There is no report of any patient injury.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
Livanova received report about decreased blood oxygenation performance, at the end of a procedure, using a d100 kids oxygenator.The complained oxygenator was not available for investigation.Verification of the manufacturing records confirmed the oxygenator was released conforming to product specifications.Analysis of livanova complaint database did not identify any other similar related to the complained oxygenator thus excluding a systematic quality issue.On november 24th, 2021, the pump sheet and blood gas analysis of the event were provided to livanova.Available data showed that, when the fio2 was raised from 60% to 75%, the patient po2 did not improved.Therefore, the complained decreased oxygenation performance has been confirmed.Differently from what stated at the submission of the event, there is no evidence in the pump sheets that fio2 was raised to 100% and no evidence that po2 were 60 mmhg.Livanova believes that the most probable explanation of the decreased oxygenation performance was the presence of shunted area across the oxygenating fibers of the oxygenator.This was likely caused by undesired cellular activation inside the oxygenator associated with platelet adhesion and fibrin layer deposition within the oxygenator, due to specific characteristics of the patient blood.Since no device related malfunction could be confirmed, no corrective action was deemed necessary.Livanova will keep monitoring the market.H3 other text : not available.

Brand Name
D100 NEWBORN HOLLOW FIBER MEMBRANE OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key12916320
Report Number9680841-2021-00039
Device Sequence Number14864089
Product Code DTZ
UDI-Device Identifier08033178100359
UDI-Public(01)08033178100359(17)230622(10)2006220190(11)200622(240)050531
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model NumberD100 PHISIO
Device Catalogue Number050531
Device Lot Number2006220190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown